Alert archive / Nevada / Flash Flood Warnings in 2004
Flash Flood Warning 4, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 20, 2004, 1:30 PM PDT for Humboldt County, Nevada. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2004, 1:30 PM PDT (20:30 UTC)
- Expired
- Aug 20, 2004, 2:30 PM PDT
- In force
- 60 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Humboldt County, NV
The radar
The Elko radar (KLRX), 125 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KLKN 202031 FFWLKN NVC013-202130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 130 PM PDT FRI AUG 20 2004 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN HUMBOLDT COUNTY IN NORTHWEST NEVADA * UNTIL 230 PM PDT * AT 125 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER NORTHEASTERN HUMBOLDT COUNTY...OR ABOUT 25 MILES NORTHEAST OF PARADISE VALLEY...MOVING EAST AT 5 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... RURAL NORTHEASTERN HUMBOLDT COUNTY AT 140 PM PDT A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4188 11734 4173 11737 4173 11703 4189 11703 $$ SAVADEL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 12:45 PM PDT, 45 minutes earlier.
Area forecast discussion, Aug 20, 12:45 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1245 PM PDT FRI AUG 20 2004 .SYNOPSIS...ABUNDANT MOISTURE OVER NEVADA WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE AREA INTO THE WEEKEND. BREEZY CONDITIONS WILL DEVELOP ON SUNDAY AS AN AREA OF LOW PRESSURE APPROACHES FROM THE WEST. THIS LOW PRESSURE SYSTEM WILL BRING COOLER WEATHER TO THE REGION THROUGH MOST OF NEXT WEEK. && .DISCUSSION...ONCE AGAIN...NO SIGNIFICANT CHANGES TO SHORT TERM. SUFFICIENT MOISTURE REMAINS IN PLACE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH SATURDAY...SO WILL CONTINUE TO CARRY CHANCE POPS ON SAT. HOWEVER...SLIGHTLY DRIER ON SATURDAY OVER HUMBOLDT AND LACK OF UPPER SUPPORT...SO TRIMMED POPS BACK THERE. CONVECTION A LITTLE SLOWER TO KICK OFF TODAY THAN YESTERDAY BASED ON RADAR AND VIS IMAGERY. FORECAST SOUNDINGS FROM BOTH GFS/ETA SHOW CAPE OVER 1000 J/KG AND LI/S OF -2 TO -5C TODAY AND SATURDAY. FOR TODAY AND TONIGHT...CONVECTION WILL BE ENHANCED WITH UPSTREAM VORT MAX. THIS WELL DEFINED VORT CENTER EVIDENT IN WV IMAGERY AND LOCATED NEAR NV/OR/ID BORDER AT 18Z. 12Z MODELS DID NOT INITIALIZE THIS FEATURE VERY WELL...WITH GFS TOO SLOW AND ETA ONLY SLIGHTLY BETTER WITH POSITION. MODELS ALSO SHOW SEPARATE VORT CENTER NEAR SOUTHERN CWA OVERNIGHT WITH SOME INSTABILITY IN PLACE SO WILL EXTEND SLIGHT CHANCE POPS ACROSS MOST OF NORTHERN NYE ZONE. BY SUNDAY...TROF BEGINS APPROACHING REGION FROM NW. CONTINUED TREND OF LOWER POPS AS SW FLOW SETS UP BRINGING DRIER AIR INTO CWA. WINDS WILL ALSO BECOME MORE OF AN ISSUE AS PRESSURE GRAD TIGHTENS UP. H5 WINDS APPROACH 50 KTS OVER NW CWA BY 00Z MON. MOS GUIDANCE ALSO GIVING VALUES IN 15-20 KT RANGE ON SUNDAY. WILL WORD FOR BREEZY CONDITIONS. OTHERWISE...ECMWF...GFS AND ENSEMBLE MEMBERS CONTINUE TO SUPPORT TROF OVER WESTERN CONUS THROUGH MOST OF NEXT WEEK. MAINTAINED LOW POPS ACROSS THE NORTH AND COOLED TEMPS EARLY-MID WEEK IN RESPONSE TO COOLER NW FLOW. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && SAVADEL
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:18 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 57 min |
| Aug 20, 3:21 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 54 min |
Nearby
Flash Flood Warnings in Nevada, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.